MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335760
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 36/60 20 degree liner was placed in a 60mm r3 housing.Once the surgeon had impacted the liner, he pushed it away and the blood/fluid squirted out from between the liner and the shell.After that, it impacted the liner a little more and he continued with the procedure (with the same device).There was no smith and nephew representative in the case.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that per complaint details, after impacting the liner into the shell, the surgeon pushed on the construct and ¿blood/fluid¿ squirted out from between the liner and the shell¿ which was ¿unusual for him¿.Reportedly the surgeon ¿impacted the liner some more and moved on with the procedure¿.Without the requested medical documentation, the root cause of the reported event could not be concluded.The patient impact beyond the reported event could not be determined as per complaint, the procedure was completed with the same device.No further medical assessment could be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of instructions for use revealed that this failure mode has been identified.Some potential probable causes for this event could include but not limited to traumatic injury, surgical technique, implant failure or design of device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10188004
Report Number1020279-2020-02675
Device Sequence Number19069532
Product Code MBL
UDI-Device Identifier03596010598370
UDI-Public03596010598370
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2025
Device Model Number71335760
Device Catalogue Number71335760
Device Lot Number15MM14408
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
R3 SHELL; R3 SHELL
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;